Even though my doctor recorded that I "Failed on Gabapentin," he claimed that there were no reports of it causing any permanent movement disorders. I am searching for others who have developed permanent twitching and jerking movements. I developed acute reaction, which started after taking the 2nd dose, of the 300 mg capsule. I may be unusual to develop it after such a short interval, but for a 59 year old woman, it was too large a dose. I also found that the capsule form was developed for reaching full strength within 45 minutes. They warn about seizures if you skip doses. If only drugs that affect neurotransmitters were slowly introduced, this wouldn't have occurred. Doctors: My brain MRI describes: "There is a 5mm round lesion involving the tuber cinereum of the hypothalamus. It is slightly to the right of the pituitary stalk. It is immediately inferior to the optic chiasm and right optic tract." I had a visual disturbance of seeing bright dots of sparkling lights, at the same time the first movements occurred. My left hand shook rapidly with a burning pain. The movements kept spreading throughout my body. I couldn't find any doctors who knew how to help me, and it didn't take long for a buzzing feeling to develop, as the movements worsened. Within 2 months of onset, I developed contractures of my right thumb and fingers. That arm twists and turns, and jumps around, but the constant shoulder shrugging, neck and facial movements are also embarrassing. I wanted relief from nerve pain, instead I lost having a normal nervous system.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Nov 2010 • 2 answers
Posted 22 Jun 2011 • 1 answer
Posted 17 Jul 2012 • 13 answers
Posted 29 Dec 2012 • 6 answers
Posted 6 Feb 2014 • 4 answers